Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Bifurcation from a heteroclinic solution in differential delay equations


Author: Hans-Otto Walther
Journal: Trans. Amer. Math. Soc. 290 (1985), 213-233
MSC: Primary 34K15; Secondary 58F22
MathSciNet review: 787962
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study a class of functional differential equations $ \dot x(t) = af(x(t - 1))$ with periodic nonlinearity $ f:{\mathbf{R}} \to {\mathbf{R}},0 < f$ in $ (A,0)$ and $ f < 0$ in $ (0,B),f(A) = f(0) = f(B) = 0$ . Such equations describe a state variable on a circle with one attractive rest point (given by the argument $ \xi = 0$ of $ f$) and with reaction lag $ a$ to deviations. We prove that for a certain critical value $ a = {a_0}$ there exists a heteroclinic solution going from the equilibrium solution $ t \to A$ to the equilibrium $ t \to B$. For $ a - {a_0} > 0$, this heteroclinic connection is destroyed, and periodic solutions of the second kind bifurcate. These correspond to periodic rotations on the circle.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34K15, 58F22

Retrieve articles in all journals with MSC: 34K15, 58F22


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0787962-4
PII: S 0002-9947(1985)0787962-4
Keywords: Characteristic equation, saddle point property, heteroclinic solution, Poincaré map, periodic solution of the second kind
Article copyright: © Copyright 1985 American Mathematical Society